Affordable Access

Myelopathy with severe structural derangement associated with combined modality therapy.

Authors
  • Cohen, M E
  • Duffner, P K
  • Terplan, K L
Type
Published Article
Journal
Cancer
Publication Date
Nov 01, 1983
Volume
52
Issue
9
Pages
1590–1596
Identifiers
PMID: 6616417
Source
Medline
License
Unknown

Abstract

Myelopathy is a known complication of radiation therapy, but its association with chemotherapy has been less well documented. The authors report the case of a 12-year-old boy with medulloblastoma who had been followed for an 8 1/2-year period. In the context of accepted doses of intrathecal methotrexate and spinal irradiation, he developed an extensive myelopathy. At postmortem he was found to have profound fibrosis of the leptomeninges and necrosis with structural derangement of the spinal cord. It is speculated that these findings are secondary to a combination of radiation acting in synergism with methotrexate. The pertinent literature relating to myelopathy associated with radiation and chemotherapy is reviewed.

Report this publication

Statistics

Seen <100 times